MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G34693
Medical Device Problem Codes Peeled/Delaminated (1454); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.A photo was provided and reviewed.An evaluation of the photo provided by the user confirmed the report.Wire guide coating appears to have peeled exposing bare core wire in the area approximately 25 cm from the distal end.The peeled portion of the coating has frayed in the photo.It is unknown if a portion of the wire guide coating is missing or detached.Without return of the complaint device a complete evaluation could not be performed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with acrobat wire guide sphincterotome.Patient was in for an ercp with plastic stent removal.It was chosen to cannulate with a wire through the plastic stent and remove the stent over the prepositioned wire guide.The fusion sphincterotome with acrobat wire guide was engaged with the plastic stent, and the acrobat wire was fed up the stent and confirmed placement with fluoroscopy.The preloaded wire guide was opened and closed around the plastic stent [sic], while grasping the stent with the snare, the plastic stent was pulled out of the patient leaving the wire guide in the common bile duct (cbd).A cook fusion quattro extraction balloon was advanced over the prepositioned wire guide.Difficulty was encountered when the balloon reached the distal tip of the endoscope and could not be advanced out of the endoscope.The balloon was removed and the endoscope channel was flushed.A second attempt to pass the balloon over the prepositioned wire guide was made.The balloon still could not be advanced over the preposition wire guide into the bile duct.A black piece of material was noted next to the balloon.Both the wire guide and the balloon were removed from the patient, losing wire guide access from the cbd.When removed, the wire guide coating was noted to have separated where the balloon was getting stuck and was obstructing the balloon from advancing any further.The physician proceeded to attempt balloon cannulation with no wire guide, was successful, and was able to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9216270
Report Number1037905-2019-00627
Device Sequence Number343764
Product Code KNS
UDI-Device Identifier10827002346939
UDI-Public(01)10827002346939(17)220828(10)W4255310
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model NumberG34693
Device Catalogue NumberFS-OMNI-ACRO-35-260
Device Lot NumberW4255310
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1